Thunderstorm Wind, Wirt
- When
- April 23, 7:35 AM EST
- Where
- Wirt County, 10 mi S of Elizabeth
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.925, -81.400
A metal roof was pulled off a shed.
Several more rounds of showers and thunderstorms were seen from Friday the 22nd into Sunday the 24th, Luckily, the heaviest rains remained further west, across southern Ohio and northern Kentucky. Yet, the thunderstorms on Saturday the 23rd did cause wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Several more rounds of showers and thunderstorms were seen from Friday the 22nd into Sunday the 24th, Luckily, the heaviest rains remained further west, across southern Ohio and northern Kentucky.
Yet, the thunderstorms on Saturday the 23rd did cause wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 23, 6:20 AM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
720 AM EDT SAT APR 23 2011
.SYNOPSIS...
NEARLY STATIONARY FRONT OVER THE OHIO VALLEY THROUGH THE WEEKEND...
WITH MULTIPLE BOUTS OF SHOWERS AND THUNDERSTORMS. FRONT LIFTS NORTH
BY MONDAY...BUT MORE STORMS WITH A COLD FRONT WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERN CONTINUES TO BE THREAT OF FLOODING MAINLY NORTH OF
INTERSTATE 64...THOUGH THERE IS ALSO A SLIGHT RISK FOR SEVERE
THUNDERSTORMS AS WELL.
INITIAL CONVECTIVE COMPLEX FELL APART AS IT MOVED THROUGH THE
NORTHERN HALF OF THE AREA 07Z-11Z. MEANWHILE...ENERGY HAS
TRANSFERRED TO NEXT WAVE IMMEDIATELY UPSTREAM...WHICH IS NOW
ENTERING THE AREA AND WILL CARRY THROUGH 11Z-14Z. LIGHTNING COUNTS
IN THIS LINE HAVE BEEN DROPPING...BUT IT EXHIBITS A NICE BOW
SHAPE...AND IS LIKELY ACCOMPANIED BY STRONG WINDS. EXPECT IT WILL
WEAKEN...BUT KY/OH/WV TRI-SECTION AND A WAYS DOWN THE I-64 CORRIDOR
MAY FIRST GET ROCKED
WHILE IT IS STILL ON THE STRONG SIDE. AFTER THIS WAVE...WARM SECTOR
WILL TRY TO OVERTAKE MUCH OF THE AREA WITH VEERING WIND AT SURFACE.
WITH LOW LEVEL FLOW BECOMING MORE PARALLEL WITH MID/UPPER
LEVELS...AND WITH POTENTIAL BOUNDARY LAYING OUT IN WAKE OF COMPLEX
THIS MORNING...POTENTIAL FOR TRAINING RAINFALL WILL EXIST. BUT WITH
LESSENING OF LIFT AGAINST THE FRONT...RAIN LATE MORNING THROUGH
AFTERNOON DOES NOT LOOK QUITE AS HEAVY AS THIS MORNING...YET SEVERAL
HOURS OF MODERATE RAIN COULD STILL BE A PROBLEM IF IT SITS OVER AN
ALREADY SATURATED AREA. ALSO...LOCAL HIGH RESOLUTION MODELS ARE
SUGGESTING THAT A DECENT WAVE OF CONVECTION COULD SWEEP OVER THE
FLOOD WATCH AREA AGAIN THIS EVENING.
AM CONCERNED FOR PROSPECT OF MORE WAVES AND SLOW SAGGING OF FRONTAL
BOUNDARY BACK INTO AT LEAST SOUTHEAST OHIO TONIGHT...IF NOT DEEPER
INTO THE AREA. A GOOD PORTION OF THE CURRENT FLOOD WATCH MAY NEED TO
BE EXTENDED IN TIME THROUGH AT LEAST TONIGHT. WITH MESOSCALE
INFLUENCES DRIVING PLACEMENT OF CONVECTION THOUGH...WILL SEE RESULTS
OF THIS EARLY MORNING WAVE...AND GET ANOTHER LOOK AT LATEST MODELS
BEFORE DETERMINING WHICH COUNTIES MAY NEED EXTENDING...AND FOR HOW
LONG.
AS FOR SEVERE CHANCES AFTER EARLY THIS MORNING...AS MORE OF THE AREA
ENTERS WARM SECTOR THIS AFTERNOON AND EVENING...THERE WILL BE A
BETTER PROSPECT OF STRONG WINDS FROM ALOFT BEING ABLE TO MAKE IT TO
THE SURFACE WITHIN ANY CONVECTION...SO THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS FROM SPC APPEARS WARRANTED. COULD ALSO BE SOME LARGE
HAIL AS WELL.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
MODELS IN GOOD AGREEMENT WITH FRONT FINALLY LIFTING FAR ENOUGH NORTH
BY MONDAY...TO BRING US FIRMLY IN THE WARM SECTOR MONDAY AND
TUESDAY. HOWEVER...ENOUGH MOISTURE AND INSTABILITY REMAINS FOR
MAINLY WIDELY SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS MONDAY AND
TUESDAY. MODELS SUGGEST A COLD FRONT WILL APPROACH FROM THE WEST
TUESDAY...BEFORE STALLING AS UPPER SUPPORT LIFTS NORTH INTO THE
GREAT LAKES...TO BRING A MORE ORGANIZED AREA OF STORMS MAINLY TO OUR
WESTERN AREAS. GIVEN MUCH UNCERTAINTY...PREFER TO KEEP OUR AREA IN A
MORE DISORGANIZED AIRMASS STORM REGIME ON TUESDAY. WE WILL WAIT FOR
A STRONGER SYSTEM TO PUSH THIS FRONT EASTWARD AND AFFECT OUR AREA
JUST AFTER THIS PERIOD.
EXPECT AT LEAST PARTIAL SUNSHINE TO BOOS TEMPS INTO THE 80S BY
DAY...WHILE ONLY DROPPING INTO THE 60S BY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
MODELS ARE SHOWING A GOOD LARGE SCALE AGREEMENT...BUT DIFFERENCES
EXIST IN THE DETAILS AND TIMING. USED MORE WEIGHTING TOWARD THE
OPERATIONAL MODELS WITH SOME BLEND OF THE GEFS AND ECMWF ENSEMBLE
MEANS FOR MONDAY NIGHT AND TUESDAY...KEEPING THE AREA IN THE WARM
SECTOR...BUT ALLOWING FOR THE POSSIBILITY OF SOME THUNDERSTORMS.
FOR WEDNESDAY THROUGH FRIDAY...USED A BLEND OF THE ECMWF AND GEFS
MEAN AND ECMWF ENSEMBLE MEAN. THIS ALLOWS FOR A LOW LIFTING
NORTHWARD WEST OF THE REGION ON WEDNESDAY...WITH THE ASSOCIATED
COLD FRONT MOVING THROUGH EARLY THURSDAY. UPPER LOW THEN MOVES
THROUGH ON FRIDAY.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
ANOTHER CONVECTIVE COMPLEX TARGETING KHTS-KCRW CORRIDOR
12Z-14Z...WITH BRIEF GUSTY WIND SHIFT AND PERHAPS IFR VIS.
AFTER WAVE OF THUNDERSTORMS EARLY THIS MORNING...FRONTAL BOUNDARY
WILL SITUATE ACROSS SOUTHEAST OH TO NORTHERN WV...WITH ADDITIONAL
SIMILAR WAVES OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF
THE TAF PERIOD...THOUGH ALONG AXIS FARTHER NORTH COMPARED TO THIS
MORNING. OUTSIDE OF THE INDIVIDUAL THUNDERSTORM COMPLEXES...VFR.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: THUNDERSTORM COMPLEXES COULD LAY OUT BOUNDARIES
THAT COULD CAUSE ADDITIONAL THUNDERSTORMS FARTHER SOUTH THAN
CURRENTLY FORECAST. ALSO...UNCERTAINTY IN TIMING AND PLACEMENT OF
INDIVIDUAL WAVES.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H M L H H M M H H H H H
BKW CONSISTENCY M M M M M H H H H H H H
EKN CONSISTENCY M L H H M H H M M M H H
PKB CONSISTENCY M M M L M M M H M H H H
CKB CONSISTENCY L L L M M M M H M M H H
AFTER 12Z SUNDAY...
POSSIBLE IFR FROM THUNDERSTORM BATCHES SUNDAY THROUGH SUNDAY
NIGHT...MAINLY IN SOUTHEAST OHIO AND INTO NORTHERN WV.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ006>011-
014>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ101>103.
VA...NONE.
&&
SYNOPSIS...MDP/JMV
NEAR TERM...MDP
SHORT TERM...JMV
LONG TERM...RPY
AVIATION...MDPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 405 AM EDT SAT APR 23 2011 VAZ003-004-WVZ033-034-240815- DICKENSON-BUCHANAN-MCDOWELL-WYOMING- 405 AM EDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 037>040-046-047-240815- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON- MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 405 AM EDT SAT APR 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CONTINUED ROUNDS OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH SUNDAY NIGHT...MAY RESULT IN A CONTINUED FLOOD THREAT...ESPECIALLY FROM SOUTHEAST OHIO THROUGH NORTHERN WEST VIRGINIA. ALSO...A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL REMAIN OVER THE AREA SUNDAY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ105-WVZ005-013-024>026-035-036-240815- LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-RALEIGH-FAYETTE- 405 AM EDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL REMAIN OVER THE AREA SUNDAY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 AM EDT SAT APR 23 2011
KYZ101>103-OHZ066-067-075-076-083>087-WVZ005-007-230915-
ATHENS OH-BOYD KY-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-MASON WV-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
WASHINGTON OH-WAYNE WV-
316 AM EDT SAT APR 23 2011
...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
ATHENS...BOYD...CARTER...GALLIA...GREENUP...JACKSON...LAWRENCE
...MEIGS...MORGAN...NORTHWESTERN MASON...NORTHWESTERN
WAYNE...PERRY...VINTON AND WASHINGTON COUNTIES...
AT 306 AM EDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE ALONG A LINE
FROM LOGAN TO 9 MILES NORTH OF WHEELERSBURG TO 4 MILES NORTHWEST OF
CARTER CAVES STATE PARK...MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AS THEY WILL TEND TO
MOVE OVER THE SAME AREAS AS THE OVERALL LINE MOVES EASTWARD.
RAINFALL AMOUNTS OF UP TO ONE HALF INCH IN 30 MINUTES ARE POSSIBLE.
THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR NEW STRAITSVILLE AROUND 315 AM...NEW
LEXINGTON AROUND 330 AM...EAGLEPORT AROUND 345 AM...KYGER AROUND 400
AM...REEDSVILLE AROUND 415 AM AND NEWPORT AROUND 445 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 1 AND 17 IN OHIO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8164 3959 8158 3957 8104 3927 8168
3888 8191 3889 8193 3901 8199 3844 8233
3819 8285 3819 8327 3821 8330 3872 8304
3876 8289 3858 8281 3876 8267 3895 8281
3937 8275 3948 8217 3960 8239 3994 8246
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 AM EDT SAT APR 23 2011
KYZ101>103-105-231215-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-
646 AM EDT SAT APR 23 2011
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...LAWRENCE AND
SOUTHERN GREENUP COUNTIES...
AT 642 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 21 MILES
NORTHWEST OF MOREHEAD TO 14 MILES WEST OF MOREHEAD TO 24 MILES
SOUTHWEST OF MOREHEAD...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR GLOBE AROUND 700 AM...GESLING AROUND 715
AM...RUSH AROUND 730 AM AND BUCHANAN AROUND 745 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
149 AND 189 IN KENTUCKY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8324 3849 8319 3850 8266 3825 8259
3824 8259 3825 8260 3818 8261 3817 8264
3811 8260 3788 8264 3799 8293 3797 8302
3803 8301 3811 8290 3817 8292 3818 8306
3826 8316 3819 8324 3821 8331 3832 8334
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
735 AM EDT SAT APR 23 2011
KYZ101-103-105-OHZ083-085>087-WVZ005>008-013>015-024>026-231230-
BOONE WV-BOYD KY-CABELL WV-GALLIA OH-GREENUP KY-JACKSON WV-JACKSON OH-
KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-LOGAN WV-MASON WV-
MEIGS OH-MINGO WV-PUTNAM WV-WAYNE WV-
735 AM EDT SAT APR 23 2011
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...EAST CENTRAL
GREENUP...EASTERN LAWRENCE...GALLIA...JACKSON...LAWRENCE...LINCOLN...
MASON...NORTHWESTERN BOONE...NORTHWESTERN LOGAN...NORTHWESTERN
MINGO...PUTNAM...SOUTHEASTERN MEIGS...SOUTHERN JACKSON...WAYNE AND
WESTERN KANAWHA COUNTIES...
AT 733 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM OAK HILL
TO 5 MILES EAST OF CANNONSBURG TO 6 MILES NORTHEAST OF
PRESTONSBURG...MOVING EAST AT 55 MPH. WINDS UP TO 50 MPH AND DIME
SIZE HAIL ARE POSSIBLE.
THESE STORMS WILL BE NEAR RIO GRANDE AROUND 740 AM...GREEN BOTTOM
AROUND 750 AM...CHESHIRE AROUND 800 AM...LETART AROUND 810 AM...
RAVENSWOOD AROUND 820 AM AND ASHFORD AROUND 830 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 184 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 57
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 149 IN WEST
VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 10...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 88 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3896 8276 3897 8155 3878 8152 3865 8154
3858 8150 3826 8146 3793 8210 3787 8228
3788 8243 3795 8252 3794 8257 3788 8261
3791 8273 3869 8275 3869 8271 3884 8266
3885 8276
05PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
740 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG GREENUP 38.53N 82.95W
04/23/2011 GREENUP KY PUBLIC
LARGE BRANCHES BROKEN.
&&
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
753 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL IRONTON 38.55N 82.66W
04/23/2011 U0.25 INCH LAWRENCE OH PUBLIC
&&
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 AM EDT SAT APR 23 2011
WVZ013-015>019-026>029-231330-
BOONE WV-BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-KANAWHA WV-
LINCOLN WV-RITCHIE WV-ROANE WV-WIRT WV-
834 AM EDT SAT APR 23 2011
...STRONG THUNDERSTORMS WILL AFFECT CALHOUN...CLAY...EAST CENTRAL
LINCOLN...GILMER...KANAWHA...NORTHWESTERN BOONE...ROANE...SOUTHERN
RITCHIE...WESTERN BRAXTON AND WIRT COUNTIES...
AT 829 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHWEST OF ELIZABETH TO 16 MILES SOUTH OF SPENCER TO 8 MILES
NORTHWEST OF MADISON...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR MACFARLAN AROUND 845 AM...BEREA AROUND 900
AM AND AUBURN AROUND 915 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 53 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
110 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 53...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 85 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8081 3910 8077 3872 8072 3831 8115
3802 8205 3860 8152 3892 8151 3892 8150
3892 8151 3904 8151 3917 8085
05The Charleston,WV radar (KRLX), 74 km away, was scanning. The volume nearest the first event began at 12:33 UTC.
15 thunderstorm wind. Local standard time, as filed.
A metal roof was pulled off a shed.
Trees were blown down at Blake Road and 21st Street.
Trees were blown down onto roads.
Trees were blown down onto roads.
Trees were blown down onto roads.
Two Trees were blown down. One of the trees damaged the roof to a house.
Trees were blown down onto roads.
Interstate signs were blown down.
Trees fell down in scattered locations throughout the town. A telephone pole was broke by a falling tree.
Trees were knocked down on Glady Fork Road.
Trees were blown down onto roads.
Trees were blown down onto Gaines Road and Frenchtown Road.
Trees were blown down onto several roads.
Trees were blown down. One tree damaged a garage and a power pole.
Several trees fell around town. A metal pole fell onto a parked car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288864, 288865, 288866, 288867, 288868, 288870, 288872, 288873, 288875, 288876, 288877, 288878, 288880, 288881, 288882.